My 1 year old chi mix has always had two little black lips and a black nose. Yesterday I noticed that his entire top lip looks really pink. I am just wondering if it is possible that the color of his lip could be changing or if this is something else. I changed his food a week or two ago but that is the only change that has been made. Should I be concerned?
Color change of the lips can very easily be related to allergy. It is common with the use of plastic bowls for food and water, plastic and other dog toys, food allergies, and other allergies. Since it is isolated to the lips it may just be a contact atopic dermatitis.
Switch to stainless steel bowls, eliminate plastic toys, switch back to his old food, and try using filtered water instead of tap water.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.